MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET 35 ML SAMPLER, MULTIPLASM,RBC

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET 35 ML SAMPLER, MULTIPLASM,RBC
Catalog Number 80340
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being filed to provide additional information.Correction: trima field action 35 has been initiated to notify all trima users of a potential safety hazard occurs if the system displays an alert and instructions are not observed and followed.Terumo bct is taking corrective action by reminding all users of the action to be taken to mitigate this risk.Alerts and instructions are presented to the operator if the sample bag inflates.Terumo bct instructs all trima users to provide supplementary training and to continue to use the trima accel system in accordance with the operator¿s manual.Root cause: specific root cause could not be definitively determined for this incident.Possible causes include: a clamp malfunction where the clamp skews to the side as it is closed, or the clamp does not fully occlude the tubing when closed due to interference between the clamp and the tube.Additional contributing factors could be related to user interface, where either the sample bag clamp was not closed at the system prompt or the clamp was closed but it was skewed on the tubing enabling a portion of the tubing to allow air to pass.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that during set up for a procedure on a trima device, they received an error message to check the clamps.Upon inspection, the customer found the white clamps engaged and they verified set up again.At that time, the staff noticed that the sample diversion bag was full of air.Terumo bct is awaiting return of the disposable set.No patient (donor) was connected at the time of the event, therefore, no patient information is available.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information.Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.An unused trima set was returned to terumo bct for investigation.Visual inspection revealed the sample bag was full of air.The white sidewall clamp was closed and showed some damage on one of the side walls.Corrective action: an internal capa has been initiated to evaluate the sidewall pinch clamp and air in the sample bag.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
After multiple follow-up attempts, the customer did not provide further details for this event, including specific date and time.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET 35 ML SAMPLER, MULTIPLASM,RBC
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key9266363
Report Number1722028-2019-00323
Device Sequence Number14047087
Product Code GKT
UDI-Device Identifier05020583803404
UDI-Public05020583803404
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
BK180231
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2021
Device Catalogue Number80340
Device Lot Number1903201230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer11/05/2019
12/30/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date11/25/2019
01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;